On day two of using Belviq. I can't tell any difference in my appetite at all. In fact, If anything, I'm hungrier. Besides Belviq is an "adjunct" (which means supplement rather than main ingredient) to diet and exercise. So all in all diet and exercise is necessary. I don't find the dieting and exercising any easier by using Belviq. At over $200 a month I'm glad I got to try a 15 day free trial. I feel I would have been sorely disappointed had I had to pay for it.
If you go to Belviq.com you can print off a coupon to receive 30 pills free which is a 15 day trial. Of course you have to get a script from your dr. I don't know of any insurance yet that will cover it and it's over $200 a month. However I'm only taking it once a day instead of the recommended twice a day. I just don't see the need of taking a diet pill before I go to bed. So the 15 day trial (which I just got yesterday after visiting my dr.) will last me a month. Today is day 1.
I'm over 40 and lost almost 60 lbs by eating healthy. It took what seemed forever.......
185 on my fourth anniversary of July 7, 2010 Joined weight watchers on 10/18/10 @ 188.0/after multiple 17 week passes took a break on 2/11/12 Weight Loss in 2011--24 lbs. 01/01/12--162.0 02/08/12--159 Plan to lose 12 lbs in 2012 4/19--157 5/18--150 7/07/12=6th anniversary 2012--lost 12 lbs this year!!! 1/04/13--149 :-) 4/11/13--147 5/28/13--145 9/29/13--138 50 lbs 1/13/14--131.5 Byepounds
current weight: 128.0
Fitness Minutes: (63,960)
8/14/14 3:10 P
I'm waiting to see how this one turns out in a year or so of more people using it. All the other "wonderful" weight loss helper meds had some bad side affects that made people very sick, affected the heart and liver, so I'm biding my time.
I remember those days of the "1,000" calorie diets, oh Man, how nuts is that?? Ridiculous, but when you are young, a person does dumb things.
Plan for tomorrow, but enjoy the heck out of today.
Fitness Minutes: (0)
8/14/14 12:08 P
I started Belviq almost 3 weeks ago and I'm down 7 pounds. Takes away that urge to constantly eat, I don't have to eat everything on my plate, I finally get that signal to my brain that I'm full, and it took away my cravings for carbs. I have noticed a few of the side effects they mention...mild headaches, sore back, I'm more tired in the morning when I first wake up.
Several years ago I was working out with a trainer (my back and body were WAY more sore working out than the Belviq side effects) and on a 1000 calorie a day diet ( I was constantly hungry and grumpy and craved carbs like crazy!) and it took me 10 months to lose 30 pounds...once I began to eat normal portions it all came back.
I'd met with nutritionists that told me being a woman over 40 and entering menopause I wouldn't have much luck losing weight no matter what I do, and recommended I give up gluten and dairy...bizarre.
My doctor was leery about prescribing it (he'd never prescribed it before) and actually offered phentermine (I refuse to take any stimulant type medication) I insisted that he let me be his guinea pig for the Belviq LOL he finally agreed but told me if I didn't lose at least 10 pounds in 3 months I'd have to stop taking it....in 3 weeks I'm down 7, so I'm on the right path. I'm cautiously optimistic that this may actually work for me!
I lost very well on Meridia with no side effects until it was taken off the market. (And I didn't gain it back) I'm trying to do it on my own but it's a hundred times as hard! I lost 15 lbs. a month on Meridia, I'm only losing 2 lbs. a month staying on my diet and exercise plan.Needles to say, I'm so tempted, but so far I'm staying away.
The only "diet" that works is consistency!
September Minutes: 0
Fitness Minutes: (0)
6/1/14 10:27 A
I took it for 3 months. The first month it worked great.for some reason the second and third month wasn't that great so because of the cost even with the $75.00 off coupon that was sent in the mail the cost was over $160.00 I quit taking it and now I have regained most of the weight. A few side effects but it didn't make me shaky or nervous like some of the other diet pills.
I have used Belviq and had success. This is the first time in my life that I did not actually 'hunger' for food. It took my feelings toward 'always eating' away. I have not had any side effects. At this time, I am only taking 1/2 tablet twice a day and it still is working. I will be stopping it when this RX is gone. However, you need to count your calories and put yourself on low calorie diet. Make sure it is balanced and gives you your nutritional needs. This is really important.
current weight: 205.0
Fitness Minutes: (0)
9/21/13 2:04 P
Hi all ~ This is my 3rd attempt at dieting with Sparkpeople, so please with me luck.
Because of my high glucose (pre -diabetes 2), my doctor has started me on Belviq. I'm picking it up today. I'll post here and let you know how it works. My fingers are crossed! Happy Health to everyone! ~ Kim
current weight: 197.0
Fitness Minutes: (44,696)
2,694 9/17/13 3:12 P
Its a personal decision. Most diet meds require you to change your diet. Which likely means eating a restricted number of calories, low fat, low carb, etc..... Usually when you do that you lose weight regardless of taking a med or not. If the side effects are minimal and your doctor agrees AND you feel it will help you - go for it. Me - I just tought it out and watch what I eat and exercise more.
I agree with those who recommend doing this on your own; I have gone that route myself and was very happy with my results overall - plateaus and operator error aside! However, I've been struggling to get back on track after I allowed an injury to sideline my Zumba workouts and recumbent cycling; I've gained over 30 pounds, and still had 50 to go, so now I'm needing to lose 80. I just completed the 15 day trial period on Belviq. Without working out, and just eating healthy and small portions when I feel hungry, I've lost about 8 pounds. For me, this has been a real boost, the jump start I need. I am getting a refill for another month.
It has drastically curbed my appetite, and that makes it much easier for me to control what I eat. I have not noticed any side effects yet, but wow, read the list before you get started. For what it's worth, that's my experience so far.
Patients who took it for over a year lost 3% more weight than patients taking a placebo. It caused high blood pressure in about 6% of patients. You and your doctor will have to decide whether a 3% difference in weight loss is worth the cost and the risk. You still have to do 97% of the work yourself.
I personally wouldn't pay any money for something that's only going to give me a 3% difference, much less take any risk of new health problems. What the testing of this drug really showed is that people can do a lot to lose weight *without* a drug. The placebo group lost almost as much as the drug group!
My advice would be to get a start on your own. Do everything you would do if you were taking the drug, but just don't take it yet. If you follow the same program, you'll probably lose weight. If not, you can always start taking the drug later. It's almost never a bad idea to do the simplest thing first, and only add complications if simple doesn't work.
Edited by: ANARIE at: 3/1/2013 (01:21)
current weight: 132.0
Fitness Minutes: (0)
2 2/28/13 7:52 A
Never heard of it but you know you have to be very careful with any type of "diet" drug as the weight in 99% of the people comes back. How about trying the 3 basics first and see how they help you.
1. Drink 8 glasses of water a day 2. Sleep 8 hours a night 3. Walking 10 minutes a day
Now if you make these little changes for 3 weeks you will see a difference especially with the water. I would recommend though you go to your doctor for a complete physical if you haven't to see what you can do and often they can refer you to free nutrition clinics which would be highly beneficial to you.
Hope this helps and welcome
September Minutes: 280
Fitness Minutes: (0)
2 2/28/13 7:07 A
Hello, I am new to SparkPeople. I just started to diet after my wife was diagnosed with high blood pressure. So now we both must start eating healthy. I have to slowly start an exercise program since I had a hip replacement last year. My femoral nerve was damaged during the procedure so it has been tough. I gained alot of weight because I was not able to walk and exercise. I am starting to get my mobility back so I am encouraged.
So with diet and exercise I hope to shed some pounds. I would feel so much better if I did.
I read that a new diet drug will be out soon called "Belviq". It is suppose to be a new class of diet drug and deemed safe. I have anxiety so I can't take phentermine. I was wondering if anyone heard of Belviq? I asked my doctor yesterday and he was not aware of Belviq. I am not looking for a magical diet drug but just something that can get me started in the right direction.
Looking forward to loose some weight and feel better about myself.
SparkPeople, SparkCoach, SparkPages, SparkPoints, SparkDiet, SparkAmerica, SparkRecipes, DailySpark, and other marks are trademarks of SparkPeople, Inc. All Rights Reserved.
SPARKPEOPLE is a registered trademark of SparkPeople, Inc. in the United States, European Union, Canada, and Australia. All rights reserved.